Pulmonary toxicity of bleomycin – A case series from a tertiary care center in Southern India

Patil, Navin and Mathew, Rinz and Udupa, Karthik S and Ramakrishna, Narayanan and Narayanan, Ramakrishna and Ahmed, Talha (2016) Pulmonary toxicity of bleomycin – A case series from a tertiary care center in Southern India. Journal of Clinical and Diagnostic Research, 10 (4). FR01-FR03. ISSN 0973-709X

[img] PDF
458 - DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy

Abstract

Hodgkin’s lymphoma is one of the curable cancers and the standard treatment regimen involves combination chemotherapy involving bleomycin. One of the fatal side effect of bleomycin is pulmonary toxicity. Here we present three cases of Hodgkin’s lymphoma treated with ABVD chemotherapy who had pulmonary toxicity. All three developed bleomycin induced pulmonary toxicity in the form of pulmonary fibrosis during treatment of the disease. Mode of treatment, severity of the condition and the treatment outcome varied among the three.Two recovered following treatment and one patient died due to irreversible pulmonary damage. Causality assessment using Naranjo’s scale gave a score of 7 for case one and three and a score of 6 for case two, both indicating the adverse drug reaction to be a probable bleomycin induced Lung fibrosis.

Item Type: Article
Uncontrolled Keywords: Fibrosis; Lymphoma; Naranjo’s scaleand.
Subjects: Medicine > KMC Manipal > Medical Oncology
Medicine > KMC Manipal > Pharmacology
Medicine > KMC Manipal > Radiology
Depositing User: KMC Library
Date Deposited: 15 Apr 2016 09:54
Last Modified: 15 Apr 2016 09:54
URI: http://eprints.manipal.edu/id/eprint/145859

Actions (login required)

View Item View Item